Center-focus problem and limit cycles bifurcations for a class of cubic Kolmogorov model. (English) Zbl 1269.92065

Summary: The problem of limit cycles for the Kolmogorov model is interesting and significant both in theory and applications. We investigate the center-focus problems and limit cycles bifurcations for a class of cubic Kolmogorov models with three positive equilibrium points. A sufficient and necessary condition that each positive equilibrium point becomes a center is given. We show that each one of point \((1,2)\) and point \((2,1)\) can bifurcate 1 small limit cycle under a certain condition, and 3 limit cycles can occur near \((1,1)\) at the same step. Among the above limit cycles, 4 limit cycles can be stable. The limit cycles bifurcations problem for Kolmogorov models with several positive equilibrium points are hardly seen in published references. Our result is new and interesting.


92D40 Ecology
34C23 Bifurcation theory for ordinary differential equations
Full Text: DOI


[1] Baratta, A.; Zuccaro, G., Analysis of nonlinear oscillators under stochastic excitation by the Fokker-Planck-Kolmogorov equation, Nonlinear Dyn., 5, 255-271, (1994)
[2] Saez, E.; Szanto, I., Limit cycles of a cubic Kolmogorov system, Appl. Math. Lett., 9, 15-18, (1996) · Zbl 0858.34023
[3] Du, C., The bifurcation of limit cycles for a class of cubic Kolmogorov system, Chin. J. Eng. Math., 24, 746-752, (2007) · Zbl 1140.34351
[4] Lloyd, N.G., A cubic Kolmogorov system with six limit cycles, Comput. Math. Appl., 44, 445-455, (2002) · Zbl 1210.34048
[5] Huang, X.; Zhu, L., Limit cycles in a general Kolmogorov model, Nonlinear Anal., 60, 1394-1414, (2005) · Zbl 1074.34035
[6] Yuan, Y., The limit cycles of a general Kolmogorov system, J. Math. Anal. Appl., 392, 225-237, (2012) · Zbl 1252.34037
[7] Du, C.; Liu, Y.; Chen, H., The bifurcation of limit cycles in zn-equivariant vector fields, Appl. Math. Comput., 217, 2041-2056, (2010) · Zbl 1208.34047
[8] Liu, Y., Theory of center-focus for a class of higher-degree critical points and infinite points, Sci. China Ser. A, 44, 37-48, (2001)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.